Tennessee, 2005Damaging Wind in Tennessee, August 19, 2005
August 19, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 19, 1:33 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 19, 1:33 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
233 PM EDT FRI AUG 19 2005
.SHORT TERM...(TONIGHT AND SATURDAY)...SOUTHEASTERN CONUS PROJECTED TO
REMAIN UNDER THE INFLUENCE OF AN EXPANDING UPPER RIDGE THROUGH THE
SHORT TERM...WITH HEIGHTS RISING INCREMENTALLY OVER THE AREA THROUGH
THE PERIOD. THUS...A CONTINUATION OF TYPICAL SUMMER-TYPE WEATHER IS
ANTICIPATED FEATURING EVEN WARMER TEMPERATURES AND SCATTERED...
MAINLY DIURNAL CONVECTION. GFS GUIDANCE POPS AND TEMPS APPEAR
REASONABLE AND HAVE BEEN USED AS A BASIS FOR FORECAST THROUGH THE
PERIOD.
.LONG TERM...(SAT NIGHT THROUGH FRI)...NAM A BIT FASTER THAN THE GFS
WITH PUSHING THE FRONT THROUGH...AND QUICKER BRINGING DRIER AIR IN
BEHIND THE FRONT SUNDAY NIGHT. THINK A COMPROMISE IS THE BEST WAY
TO GO FOR NOW. WILL GO WITH SLIGHT CHANCE SOUTH SAT NIGHT...CHANCE
NORTH...THEN CHANCE ALL ZONES SUNDAY WITH THE FRONT. WILL CARRY
SLIGHT CHANCE POPS INTO EARLY SUN NIGHT...THEN DRY. WITH HIGH
PRESSURE BUILDING IN FROM THE NORTH ALONG WITH DRIER AIR...WILL KEEP
THE FORECAST DRY THROUGH THU. WILL ADD SLIGHT CHANCE TO FRI AS
RETURN FLOW MAY BRING ENOUGH MOISTURE FOR SOME PRECIP BY THEN. NO
MAJOR ARGUMENTS WITH GFS MOS TEMPS THIS RUN.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 73 95 74 93 / 20 30 20 40
KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 92 72 90 / 20 30 30 40
OAK RIDGE, TN 71 93 72 90 / 20 30 30 40
TRI CITIES AIRPORT, TN 68 90 68 87 / 40 30 30 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
LCM/LDW
Hazardous weather outlook, Aug 19, 4:30 AM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT FRI AUG 19 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-201100-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
530 AM EDT (730 AM CDT) FRI AUG 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...NORMAL SUMMERTIME DIURNAL CONVECTION IS EXPECTED OVER THE
MRX CWA THIS AFTERNOON AND EVENING
DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...
A COLD FRONT WILL MOVE INTO THE REGION ON SUNDAY. SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED DEVELOP ALONG AND AHEAD OF THE
FRONT. A FEW STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING
WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
MJB
In the hours before
Local storm report, Aug 19, 1:57 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 PM EDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 9 E LOUDON 35.74N 84.20W
08/18/2005 LOUDON TN UTILITY COMPANY
FEW TREES DOWN ON POWER LINES. REPORTED BY FT LOUDON
ELECTRIC.
0620 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
08/18/2005 HAMILTON TN UTILITY COMPANY
FEW TREES DOWN ON POWER LINES IN EAST BRAINERD AREA.
REPORTED BY ELECTRIC POWER BOARD.
&&
MEPThunderstorm Wind, Anderson
- When
- August 19, 4:35 PM EST to 4:55 PM EST
- Where
- Anderson County, 10 mi SE of Lake City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.117, -84.017
A few trees down on powerlines near Lake City. Reported by Clinton Utilities.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, August 19, 200512 injured · $6.0 million · F1 · 11 events
- Heat in Illinois, August 19, 20051 death · 1 event
- Flash Flooding and Hail in Kansas, August 19, 2005$160,000 · 1 in hail · 21 events
- Flash Flood in West Virginia, August 19, 20051 injured · $225,000 · 1 event
- Damaging Winds in New York, August 19, 2005$50,000 · 60 kt wind · 2 events
- Heat in Kentucky, August 19 to 20, 200522 events
- Flash Flooding and Hail in New Mexico, August 19, 2005$20,000 · 1 in hail · 5 events
- Heat in Illinois, August 19 to 20, 200519 events
- Hail and Damaging Winds in Kansas, August 19, 20051.5 in hail · 19 events
- Damaging Wind in Tennessee, August 19, 2005$20,000 · 60 kt wind · 1 event
- Damaging Winds and Heavy Rain in Illinois, August 19, 2005$15,000 · 57 kt wind · 4 events
- Heat in Missouri, August 19 to 20, 200511 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470257.